Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP and accuracy of HIV testing
Aug 11, 2007

Hi Doctor Frascino,

I've had unprotected anal and oral sex with the same guy for about 1.5 months. He ejaculated multiple times in my anus. On the 28th day post last exposure, I tested negative for the ELISA and Rapid tests. Also on that day, I was given Lamivudine 150mg +Zidovudine (I believe this is called Combivir.. for which I've had to take 2 pills daily) and Lopinavir 133.3mg + Ritonavir 33 (the Lopinavir and Ritonavir are one and came in an orange capusle which I've had to take 6 daily). The next day (29th day post last exposure), I took a PCR test and was negative for that too. I was wondering if my one day taking of the meds. rendered the PCR test falsely negative even tho' it was done 29 days post last exposure (includ. that one day of taking the meds. mentioned above)? I will take the ELISA and rapid tests again 10 weeks post last exposure. I was also wondering about the accuracy of the tests then (post 10 weeks) because I took those meds. for 2 weeks (started 28 days post last exposure)? Please help me. Thank you so very much.

Response from Dr. Frascino

Hello,

I do not understand why you were given PEP a full 28 days after your last potential exposure. PEP is not felt to be beneficial if begun more than 72 hours after an HIV exposure. My strong advice is that you discontinue PEP immediately and that you take an HIV-antibody test at the three-month mark. Whoever prescribed PEP for you did so in error.

Dr. Bob



Previous
valproic acid? cure? rumor? will it ruin my woo-hoo?!
Next
Bareback possibility (HIV TRANSMISSION BETWEEN TWO HIV NEGATIVES)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement